MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 32041-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Stenosis (2263); Laceration(s) of Esophagus (2398)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: health professional (hpro).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post radio frequency ablation procedure, the patient experienced dysphagia twice and it was considered to be an esophageal stenosis.Esophageal dilation was required scheduled on a different day.The size of esophageal measured as 25mm in 24-32cm, 18mm in 20cm.So they conducted a radio frequency ablation in 26-32 cm using a device, and then exited the measuring balloon, conducted rfa ablation in 20-26 cm using a device.Each ablation catheter was ablated twice, so it was ablated four times.Endoscopy has been performed prior to catheter intubation and found no varices, esophagitis, only the esophageal size was 18mm in the section of 20cm after measured by the balloon catheter.There was nothing unusual about the procedure, no device malfunction was noticed.When esophageal dilation was performed, they noted that the stenosis area on the esophageal was 25 cm.They then inserted the dilation guide wire, but the 9.9mm endoscopy could not go across the stenosis area.They used a 7mm bougie (a thin and flexible surgical instrument) and tried to insert the 9 mm endoscopy to have dilation, but the endoscopy can not go cross.The patient will come back again for another dilation using the smallest size of endoscopy.Currently, the patient was in good condition and has a high compliance for having follow- up visit.The patient was also advised to have a liquid or semi-liquid food.The catheters used during the first primary radio frequency ablation will be returned for investigation.The patient returned for another esophageal dilation and endoscopic report screenshot was provided for review.Physician used ultrafine endoscopic and observed it¿s flat on the stenosis area and no other redness or hyperplastic lesions.They performed esophageal dilation by bougie 7, 9, and 11mm, enter endoscope and observed part of mucosa tear and slight bleeding.After that, they washed and make sure there was no active bleeding.The patient was advised to come back again for dilation.Currently, the patient is in good condition.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key7813170
Report Number3004904811-2018-00018
Device Sequence Number290927
Product Code GEI
UDI-Device Identifier10884521189324
UDI-Public10884521189324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2019
Device Model Number32041-25
Device Catalogue Number32041-25
Device Lot NumberF2500910X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight58